MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC STEM TRIAL EXTRACT; KNEE INSTRUMENT : EXTRACTION INSTRUMENT

DEPUY ORTHOPAEDICS INC US PFC STEM TRIAL EXTRACT; KNEE INSTRUMENT : EXTRACTION INSTRUMENT
Model Number 86-5226
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Email received from cssd department at (b)(6) hospital with a list of broken instruments.All instruments remain in one piece.Damage is through cracking.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : the reported cracked condition was not confirmed.Examination of the returned device found breakage of the threaded tip feature.The broken thread tip was not returned.The noted breakage is consistent with improper user technique through excessive leveraging/torquing of the device and the investigation did not establish a need for corrective action.Depuy synthes considers the investigation closed at this time.Should the additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information, which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained, that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PFC STEM TRIAL EXTRACT
Common Device Name
KNEE INSTRUMENT : EXTRACTION INSTRUMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11413368
Report Number1818910-2021-04379
Device Sequence Number3471088
Product Code HWB
UDI-Device Identifier10603295216766
UDI-Public10603295216766
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86-5226
Device Catalogue Number865226
Device Lot NumberG0810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer03/29/2021
04/28/2021
05/11/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date04/01/2021
05/04/2021
05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1